Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 9, 2021, 4:51 PM CDT for Humphreys County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2021, 4:51 PM CDT (21:51 UTC)
- Expired
- May 9, 2021, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
County Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 93 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 519 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
736
WWUS84 KOHX 092151
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
451 PM CDT Sun May 9 2021
TNZ024-025-057-092230-
Hickman TN-Dickson TN-Humphreys TN-
451 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON...HUMPHREYS
AND NORTHWESTERN HICKMAN COUNTIES UNTIL 530 PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm over
Camden, moving east at 50 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Dickson, Waverly, Camden, New Johnsonville, McEwen, Hurricane Mills
and Pinewood.
This includes Interstate 40 between mile markers 153 and 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3598 8802 3600 8800 3603 8800 3605 8799
3608 8796 3613 8792 3617 8792 3618 8793
3619 8793 3616 8737 3587 8746 3596 8802
TIME...MOT...LOC 2151Z 275DEG 45KT 3607 8799
$$
SchaperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 9, 3:06 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 9, 3:06 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Nashville TN 306 PM CDT Sun May 9 2021 .DISCUSSION... Surface front still north of mid state region. Mid state has been worked over so much by convection that moved into mid state region a little bit earlier today than expected that atmosphere instability and lift on the whole has not been significant enough to support strong to severe convective development. CAMs, along with regional radar mosiac imagery, still showing line of showers and thunderstorms approaching Nashville Metro Area just after 3 PM CDT and can not totally rule out a strong to severe thunderstorm within this convective line. Best instability still remain across southwest portions of mid state region this afternoon. There could potentially be another round of showers and thunderstorms as front approaches mid state region as evening hours approach. Expect main bulk of showers and thunderstorms to push through mid state region this evening. With CAMs models continuing to depict low level atmospheric pressure gradient influences strong enough to support gust to around 40 mph through 10/00Z (7 PM CDT) this evening, continued with wind advisory for entire mid state through 7 PM CDT. Remaining forecast through next Sunday afternoon is based on a consensus model blend, but some interesting model trends have developed with most recent global model runs. Now ECMWF is wetter solution through much of forecast period, with NAM12 and GFS solutions trending to be drier. Simply put, mid state seems to be sandwich between possible passages of weather system to our south, and as upcoming weekend approaches, possiblY to our north. With this new change of model trends, thought best to hang onto a consistency based type forecast from later tonight through next Sunday afternoon. Some showers possible across locations approaching TN/AL Border region at times through Tuesday. However, overall best chance of showers once again influencing mid state region looks to be late into upcoming weekend at best. After seasonably cool temperatures tonight through most of work week per building northerly surface ridging influences, temperatures will once again warm to around seasonal normal values by upcoming weekend. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A surface low is currently situated over southern Indiana with a cold front trailing southwestward through the Ohio Valley and remains just northwest of Middle Tennessee. Already, convection has developed across the mid state and showers and storms will continue on and off the remainder of the afternoon and into the evening. Fropa will occur during the next several hours and will take most of the moisture with it, so look for the active weather to begin tapering off during the evening. A broad area of low-level moisture will keep IFR/MVFR ceilings around until after 18Z Monday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 49 65 46 70 48 / 80 10 10 10 20 Clarksville 46 64 44 68 46 / 40 10 10 10 10 Crossville 51 62 44 66 45 / 90 30 10 10 20 Columbia 49 66 46 70 48 / 80 10 10 10 20 Lawrenceburg 51 65 47 69 49 / 90 20 10 10 20 Waverly 46 65 47 69 48 / 60 10 10 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........08
Hazardous weather outlook, May 9, 8:52 AM CDT, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 852 AM CDT Sun May 9 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-101000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 852 AM CDT Sun May 9 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Some strong to isolated severe thunderstorms will be possible this afternoon and evening. Best chance for severe thunderstorms will be around and west of the I-24 Corridor. Main threat will be strong to damaging winds. However, brief heavy downpours resulting in localized flooding, large hail, and isolated tornado development can not be ruled out. Additionally, sustained southwest winds 15 to 25 mph with gusts to around 40 mph will be possible from mid morning through afternoon hours today. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH(Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Special weather statement, May 9, 2:28 PM CDT, 2 hours 23 minutes before
Special Weather Statement National Weather Service Nashville TN 228 PM CDT Sun May 9 2021 TNZ008>010-027>031-092015- Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Clay TN-Jackson TN- Macon TN-Smith TN- 228 PM CDT Sun May 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...NORTHERN DAVIDSON...NORTHWESTERN JACKSON...CENTRAL SUMNER...NORTHERN WILSON... NORTHWESTERN CLAY...MACON AND TROUSDALE COUNTIES UNTIL 315 PM CDT... At 228 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Westmoreland to near Hendersonville. Movement was east at 45 mph. Winds in excess of 30 mph will be possible with these storms. Locations impacted include... Gallatin, Lebanon, Lafayette, Carthage, Celina, Hartsville, Madison, Hendersonville, Mount Juliet, Goodlettsville, Millersville, Lakewood, Westmoreland, Red Boiling Springs, Old Hickory, South Carthage, Moss, Pleasant Shade, Bledsoe Creek State Park and Dickerson Chapel Recreation Area. This includes the following highways... Interstate 65 between mile markers 91 and 99. Interstate 24 between mile markers 39 and 43. LAT...LON 3659 8547 3625 8583 3624 8694 3659 8630 TIME...MOT...LOC 1928Z 269DEG 41KT 3655 8629 3637 8661 Schaper
Special weather statement, May 9, 4:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
451 PM CDT Sun May 9 2021
TNZ024-025-057-092230-
Hickman TN-Dickson TN-Humphreys TN-
451 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON...HUMPHREYS
AND NORTHWESTERN HICKMAN COUNTIES UNTIL 530 PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm over
Camden, moving east at 50 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Dickson, Waverly, Camden, New Johnsonville, McEwen, Hurricane Mills
and Pinewood.
This includes Interstate 40 between mile markers 153 and 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3598 8802 3600 8800 3603 8800 3605 8799
3608 8796 3613 8792 3617 8792 3618 8793
3619 8793 3616 8737 3587 8746 3596 8802
TIME...MOT...LOC 2151Z 275DEG 45KT 3607 8799
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:22 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 17 hr |
| May 9, 2:28 PM CDT | Special Weather Statement | OHX | Clay, Macon, Smith, Sumner, Trousdale | 47 min |
| May 9, 5:31 PM CDT | Special Weather Statement | OHX | Humphreys | 44 min |
| May 9, 5:44 PM CDT | Special Weather Statement | OHX | Clay | 46 min |
| May 9, 5:58 PM CDT | Special Weather Statement | OHX | Hickman | 32 min |
| May 9, 6:10 PM CDT | Special Weather Statement | OHX | Davidson | 35 min |
| May 9, 6:25 PM CDT | Special Weather Statement | OHX | Lewis | 35 min |
| May 9, 6:30 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Maury, Perry, Wayne | 45 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.